MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CP5; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CP5; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60Z
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H11: livanova deutschland manufactures the cp5.A livanova field service representative was dispatched to the facility to investigate the device and could not reproduce the reported issue.Following a further inspection, the cp5 connection cable to s5 was unplugged and reconnected, the connector did not click into place.After the third attempt the connector clicked securely into place.The cp5 was opened internally and all cables checked: no further deviations were detected.Subsequent functional verification testing (two hours) was completed without issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a cp5 control panel turned out during procedure and a pump stop occurred.The user switched the cp5 power switch a couple of times to reactivate the cp5 panel.There was no patient injury.
 
Additional Manufacturer Narrative
Through follow up, livanova was informed the cp5/s5 has been used many times after the failure without any error.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
A device service history review was performed and revealed that the unit was installed in 2022 and no similar events were reported since.Serial read out (real time device parameters and setting recording file) of the pump was collected and no relevant information was identified.Based on the information collected the most likely root cause of the issue is a loose connection between the cp5 connection cable and the s5 console.According to the instruction for use of the cp5 system, the connection cable has to be checked before the use.Therefore, an unintended user error may have led to the reported malfunction.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
CP5
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key20619380
Report Number9611109-2024-00522
Device Sequence Number7534710
Product Code DWA
UDI-Device Identifier04033817902782
UDI-Public(01)04033817902782(11)220922
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-60Z
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer01/20/2025
03/31/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date02/19/2025
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown